MAUDE Adverse Event Report: SYNTHES GMBH RFNA / 12MM / 420MM STANDARD BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA / 12MM / 420MM STANDARD BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.242S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D1, d2a, d2b, d3, d4, g4 ¿ 510k: this report is for an unknown plates: femur/unknown lot.Part and lot numbers are unknown; udi number is unknown.D6b: explantation date was an unknown day in (b)(6) 2023.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a lawyer.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on or about (b)(6) 2022, the patient sustained injuries as a result of tripping and falling.On (b)(6) 2022, the surgeon performed a right femur distal fracture repair.In (b)(6) 2023, the patient underwent a second surgery due to infection.Hardware was replaced.No further information is available.This report involves one unk - plates: femur.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device was used for treatment, not diagnosis.
 
Event or Problem Description
On (b)(6)2022 after a mechanical fall from standing, imaging showed right distal femur fracture and left proximal humerus fracture.On (b)(6)2022 the patient underwent imn of right femur.Orif of left humerus fracture on (b)(6)2022.He was discharged for acute rehab on june 01, 2022.On (b)(6)2023 the patient was admitted for right femur nonunion revision, with worsening right thigh pain and impaired mobility.The patient was for antibiotic management of right femoral osteomyelitis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history: manufacturing location: monument.Manufacturing date: 08-apr-2021.Expiration date: unknown.Part number: 04.233.2342s, rfn/12mm/420mm 5 degree bend/pe inlay/sterile.Lot number: 79p4421 (sterile).Lot quantity: (b)(4).Two pieces scrapped at op 20 for tooling chipped.Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, met all inspection acceptance criteria.Packaging boms were reviewed and determined to be conforming with no deviations to normal packaging identified.Four pieces were reworked to confirm depth of inlay and sent back to fruh for repackaging and re-sterilization.Scn 62592 was reviewed and met specified dose ranges.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿infection related to surgery¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA / 12MM / 420MM STANDARD BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes ave
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17343776
Report Number8030965-2023-08881
Device Sequence Number6903170
Product Code HSB
UDI-Device Identifier10886982290908
UDI-Public(01)10886982290908
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/18/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number04.233.242S
Device Lot Number79P4421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/24/2023
08/15/2023
08/15/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/08/2023
08/15/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: DISTAL FEMUR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale